Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 119, NWS Dodge City, KS

June 13, 2009Haskell County, Meade County, Seward County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 13, 2009, 7:18 AM CDT for Haskell County, Meade County, Seward County, Kansas. It was in force for 57 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2009, 7:18 AM CDT (12:18 UTC)
Expired
Jun 13, 2009, 8:15 AM CDT
In force
57 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Haskell County, KS, Meade County, KS, Seward County, KS

The radar

The Dodge City radar (KDDC), 54 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:40 AM CDTHAIL 13 N Missler, KSTHE HAIL LASTED FOR 5 MINUTES.
Jun 13, 7:56 AM CDTHAIL 1Meade, KS50 TO 60 MPH WINDS WERE ALSO REPORTED.
Jun 13, 8:10 AM CDTHAIL 0.75Fowler, KS50 TO 60 MPH WINDS WERE ALSO REPORTED.
Jun 13, 8:15 AM CDTHAIL 1.58 Se Fowler, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 0.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2009-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2009-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 131218
SVRDDC
KSC081-119-175-131315-
/O.NEW.KDDC.SV.W.0119.090613T1218Z-090613T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
718 AM CDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HASKELL COUNTY IN SOUTHWEST KANSAS.
  NORTHERN MEADE COUNTY IN SOUTHWEST KANSAS.
  NORTHEASTERN SEWARD COUNTY IN SOUTHWEST KANSAS.

* UNTIL 815 AM CDT

* AT 717 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES NORTHWEST OF MISSLER...OR 8 MILES SOUTHEAST OF TICE...MOVING
  EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MISSLER...
  MEADE...
  FOWLER...
  RURAL RESIDENCES OF NORTHEASTERN SEWARD...NORTHERN MEADE AND
  SOUTHEASTERN HASKELL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3746 10012 3723 10010 3736 10077 3747 10075
TIME...MOT...LOC 1218Z 275DEG 19KT 3740 10064

$$

KRUSE
4 follow-up statements
000 
WWUS53 KDDC 131232
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
732 AM CDT SAT JUN 13 2009

KSC081-175-131242-
/O.CAN.KDDC.SV.W.0119.000000T0000Z-090613T1315Z/
HASKELL KS-SEWARD KS-
732 AM CDT SAT JUN 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEWARD AND
SOUTHEASTERN HASKELL COUNTIES IS CANCELLED...

* LOCATIONS IMPACTED INCLUDE...
  RURAL RESIDENCES OF NORTHEASTERN SEWARD AND SOUTHEASTERN HASKELL
  COUNTIES.

LAT...LON 3746 10012 3723 10010 3734 10063 3747 10063
TIME...MOT...LOC 1232Z 275DEG 19KT 3739 10055

$$

KSC119-131315-
/O.CON.KDDC.SV.W.0119.000000T0000Z-090613T1315Z/
MEADE KS-
732 AM CDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR NORTHERN MEADE COUNTY...

AT 731 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTHWEST
OF MISSLER...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MISSLER...
  MEADE...
  FOWLER...
  RURAL RESIDENCES OF NORTHERN MEADE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3746 10012 3723 10010 3734 10063 3747 10063
TIME...MOT...LOC 1232Z 275DEG 19KT 3739 10055

$$

KRUSE
000 
WWUS53 KDDC 131251
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
751 AM CDT SAT JUN 13 2009

KSC119-131315-
/O.CON.KDDC.SV.W.0119.000000T0000Z-090613T1315Z/
MEADE KS-
751 AM CDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR NORTHERN MEADE COUNTY...

AT 750 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MISSLER...
MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MISSLER...
  MEADE...
  FOWLER...
  RURAL RESIDENCES OF NORTHERN MEADE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3742 10012 3723 10010 3731 10050 3743 10046
TIME...MOT...LOC 1251Z 281DEG 23KT 3733 10039

$$

KRUSE
000 
WWUS53 KDDC 131306
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
806 AM CDT SAT JUN 13 2009

KSC119-131315-
/O.CON.KDDC.SV.W.0119.000000T0000Z-090613T1315Z/
MEADE KS-
806 AM CDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR EAST CENTRAL MEADE COUNTY...

AT 804 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED OVER CENTRAL MEADE COUNTY...OR 4 MILES EAST OF
MEADE...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL RESIDENCES OF EASTERN MEADE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3728 10033 3738 10033 3735 10011 3723 10010
TIME...MOT...LOC 1306Z 284DEG 26KT 3730 10025

$$

KRUSE
000 
WWUS53 KDDC 131316
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
816 AM CDT SAT JUN 13 2009

KSC119-131326-
/O.EXP.KDDC.SV.W.0119.000000T0000Z-090613T1315Z/
MEADE KS-
816 AM CDT SAT JUN 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MEADE COUNTY
EXPIRES AT 815 AM CDT...

* LOCATIONS IMPACTED INCLUDE...
  RURAL RESIDENCES OF EASTERN MEADE COUNTY.

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER EASTERN MEADE COUNTY.

LAT...LON 3728 10033 3738 10033 3735 10011 3723 10010
TIME...MOT...LOC 1306Z 284DEG 26KT 3730 10025

$$

KRUSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:47 AM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 13, 3:47 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
347 AM CDT SAT JUN 13 2009

.DISCUSSION...

DAYS 1-2...

THE FORECAST CHALLENGES THIS CYCLE ARE MANY BUT THE MOST DIFFICULT
ARE THE CONTINUED POSSIBILITY FOR CONVECTION AND VARYING CLOUD COVER
AND ITS AFFECT ON TEMPERATURES.

RIGHT NOW, CONVECTION CONTINUES TO BUBBLE OVER EAST-CENTRAL COLORADO
WITH SOME STORMS MANAGING TO SURVIVE LONG ENOUGH TO CROSS INTO NW
KS. AM SEEING SOME ECHOES OVER MY NRN ZONES BUT SUSPECT THIS JUST
CLOUD RETURNS OR VIRGA SINCE ALL AFFECTED OBSERVING SITES ARE
REPORTING CLR BELOW. THE REST OF MY CWA (KDDC SOUTH) IS CLEAR ATM.

ON THE SYNOPTIC SCALE, A TROF REMAINS ALONG THE US WEST COAST AND
THE NEXT WAVE IS COMING ONSHORE OVER NW OLD MEXICO. AHEAD OF THE
WAVE, A 100KT+ JET IS PUSHING INTO SRN AZ WHILE FURTHER AHEAD, A
RIDGE HAS DEVELOPED ALONG THE SPINE OF THE ROCKIES. THE RIDGING HAS
TURNED OUR FLOW ALOFT TEMPORARILY TO MORE WEST THAN SW. AT THE
SURFACE, A STNRY FRONT STRETCHES FROM N TX TO CENTRAL OK WHILE WEAK
UPSLOPE FLOW CONTINUES ACROSS KS.

IN THE NOW TERM, THE NAM/RUC BOTH SHOW A LITTLE PRECIP DEVELOPING
THIS MORNING OVER MY SW ZONES. MOISTURE CONVERGENCE IS EVIDENT IN
THE MODELS AS THE SFC FRONT BEGINS TO LIFT SLOWLY NORTH. WHILE
NOTHING IS HAPPENING AT THE MOMENT, 11-3.9 SAT IMAGERY DOES SHOW
SOME LOW-MID CLOUD BEGINNING TO DEVELOP AS UPSLOPE FLOW INCREASES
OVER THE TX/OK PANHANDLES. THINK THIS WILL CONTINUE TO SPREAD
NORTHWARD AND HAVE INSERTED SLIGHT CHC POPS FOR MY S/SW ZONES. ALSO
INSERTED SLGT CHANCE FURTHER NORTH TO COVER ANY RESIDUAL PRECIP FROM
CONVECTION OVER CO THAT SURVIVES INTO KS.

FOR THE REST OF TODAY AND TONIGHT, THE RIDGE AXIS WILL MOVE EAST AS
THE UPPER WAVE MAKES ITS WAY INTO THE SRN ROCKIES. WILL SEE SOME
DESTABILIZATION OVER THE HIGH PLAINS TODAY AS UPSLOPE FLOW AND
MOISTURE INCREASE AND AM CARRYING SLIGHT CHANCE POPS FOR THE
AFTERNOON. BY TONIGHT, THE ELEMENTS START TO COME TOGETHER FOR A
ROUND OF STORMS. THE AFOREMENTIONED UPPER JET BEGINS TO NOSE IN
OVER THE CENTRAL PLAINS. THE THETA-E RIDGE MOVES NW AND STRETCHES
FROM NE CO THROUGH SW KS BY THIS EVENING. A LLJ DEVELOPS OVER
OK/TX PANHANDLES AND NOSES IN OVER SW KS. WE ALSO HAVE HINTS OF A
H7 FRONTAL ZONE DEVELOPING OVER NW KS AS WELL AS SOME WEAK
ISENTROPIC LIFT FROM H8-H7. THINK THE MOST LIKELY SCENARIO IS YET
ANOTHER ROUND OF CONVECTION DEVELOPING OVER THE COLORADO PLAINS IN
THE AFTERNOON WHICH EVOLVES INTO A MCS AND FOLLOWS THE THETA-E
RIDGE INTO KANSAS TONIGHT. IT COULD ERUPT QUITE NICELY AS IT
ENCOUNTERS THE INTERSECTION OF THE LLJ AND MID LEVEL FRONT,
SOMEWHERE OVER WESTERN KANSAS. LOW LEVEL SHEAR AND INSTABILITY ARE
CERTAINLY SUFFICIENT TO SUPPORT SEVERE WEATHER WITH ANY OF THESE
STORMS. HAVE CARRIED THE HIGHEST POPS OVER MY NRN CWA FOR THIS
EVENING AND TONIGHT BUT ITS NOT HARD TO IMAGINE A NEARLY EXACT
REPEAT OF THURSDAY NIGHTS ACTIVITY.

FOR SUNDAY, STRONG MOISTURE ADVECTION CONTINUES OVER CENTRAL KANSAS.
A SUBSTANTIAL THETA-E RIDGE WILL BE RIGHT OVER SW KS BY AFTERNOON
WITH A SHARP DRY LINE SOMEWHERE OVER FAR SW KS. AS A RESULT OF THE
DEEP MOISTURE POOL, CAPES SOAR TO OVER 3000 J/KG IN A NARROW SWATH
ALONG THE DRY LINE. NOT SEEING A REAL GOOD TRIGGER UNTIL EVENING
WHEN ANOTHER S/WAVE COMES UP THROUGH THE SW FLOW. NEVERTHELESS,
STORMS COULD EASILY BOIL ALONG THE DRYLINE IF WE GET ENOUGH HEATING.
WILL HAVE TO WAIT AND SEE ON THAT BUT AM CERTAINLY CARRYING POPS SUN
AFTERNOON INTO SUNDAY NIGHT. -WRIGHT

DAYS 3-7...

MODELS CONTINUE TO SUPPORT STRONG MID AND UPPER FLOW INTO WESTERN
KANSAS FROM THE DESERT SOUTHWEST INTO MONDAY WITH WARM RIDGING ON
WEDNESDAY. THEN A NORTHERN BRANCH SHORTWAVE TROUGH MOVES ACROSS THE
PLAINS ON THURSDAY PUSHING A COLD FRONT ACROSS SOUTHWEST KANSAS ON
FRIDAY MORNING.

A MID LEVEL SHORTWAVE TROUGH GOES THROUGH MONDAY MORNING PUSHING
MUCH OF THE RAINFALL TO THE EAST. BY MONDAY AFTERNOON A DRYLINE SETS
UP TO OUR WEST WITH A FRONTAL BOUNDARY ACROSS OUR CENTRAL CWA.
STRONG MID LEVEL FLOW OVERHEAD WILL PROVIDE ENOUGH SHEAR FOR SOME
SEVERE THUNDERSTORMS NEAR THE DRYLINE THEN SPREADING EAST. THEN FOR
TUESDAY UPSLOPE FLOW WITH A FRONTAL BOUNDARY JUST TO OUR SOUTH AND
MID LEVEL FLOW AROUND 30KTS COULD GIVE US A FEW THUNDERSTORMS. BY
WEDNESDAY THE WARM FRONT SURGES NORTH WITH FORECAST 850MB TEMPS
CLIMBING TO AROUND 30 TO 32C INTO THURSDAY AHEAD OF COLD FRONT FOR
FRIDAY MORNING. THIS WILL GIVE HIGHS TEMPS IN PARTS OF SOUTHWEST
KANSAS INTO THE TRIPLE DIGITS. HAVE ADJUSTED UP A FEW DEGREES FROM
PREVIOUS FORECAST. HIGH TEMPS FALL BACK INTO THE 90S TO 80S WITH THE
COLD FRONT ON FRIDAY. OVERNIGHT LOWS CONTINUE INTO THE 60S WITH THE
WARMEST AROUND 70 BY THURSDAY MORNING.

&&

.AVIATION...

LOOK FOR VFR CONDITIONS TODAY WITH ANOTHER MCS SPREADING INTO
SOUTHWEST KANSAS AROUND AND AFTER MIDNIGHT. LOOK FOR MAINLY MVFR
CIGS WITH NUMEROUS THUNDERSTORMS INTO SUNDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  80  64  83  66 /  40  40  50  50
GCK  80  62  83  62 /  40  40  40  50
EHA  78  60  89  63 /  30  30  30  30
LBL  81  63  87  65 /  40  40  40  40
HYS  78  63  81  65 /  30  60  50  50
P28  85  68  85  68 /  30  40  40  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN34/06/06
Hazardous weather outlook, Jun 13, 4:06 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
406 AM CDT SAT JUN 13 2009

KSZ030-031-043>046-061>066-074>081-084>090-140915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
406 AM CDT SAT JUN 13 2009 /306 AM MDT SAT JUN 13 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO FORM OVER COLORADO THIS AFTERNOON
AND MOVE INTO WESTERN KANSAS THIS EVENING AND TONIGHT. CONDITIONS
ARE SUCH THAT SEVERE WEATHER WILL BE POSSIBLE WITH ANY OF THESE
STORMS. THE PRIMARY THREAT WILL BE LARGE HAIL BUT DAMAGING WIND
AND ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AS MOISTURE INCREASES AND
A DRY LINE DEVELOPS. A FRONT WILL PUSH INTO WESTERN KANSAS ON
MONDAY FOR A CONTINUE THREAT OF SEVERE WEATHER. THE WEATHER IS
EXPECTED TO FINALLY SETTLE DOWN TUESDAY AND FOR THE REMAINDER OF
THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT OVER
MUCH OF SOUTHWEST KANSAS.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

WRIGHT

In the hours before

Special weather statement, Jun 13, 6:30 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
630 AM CDT SAT JUN 13 2009

KSZ076-131230-
HASKELL-
630 AM CDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL COUNTY...

AT 630 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SATANTA...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3768 10067 3740 10067 3740 10108 3753 10107
TIME...MOT...LOC 1130Z 243DEG 13KT 3744 10099

KRUSE
Special weather statement, Jun 13, 7:05 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
705 AM CDT SAT JUN 13 2009

KSZ075-076-131300-
GRANT-HASKELL-
705 AM CDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND NORTHERN
HASKELL COUNTIES...

AT 704 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF HICKOK...MOVING EAST AT 20
MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3773 10067 3758 10066 3759 10124 3771 10124
TIME...MOT...LOC 1205Z 263DEG 19KT 3764 10116

KRUSE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:30 PM CDTSevere Thunderstorm WarningDDCHamilton45 min
Jun 13, 6:30 AM CDTSpecial Weather StatementDDCHaskell60 min
Jun 13, 7:05 AM CDTSpecial Weather StatementDDCHaskell55 min
Jun 13, 8:22 AM CDTSevere Thunderstorm WarningDDCClark, Meade44 min
Jun 13, 9:18 AM CDTSpecial Weather StatementDDCClark42 min
Jun 13, 9:29 AM CDTSevere Thunderstorm WarningDDCClark, Comanche, Kiowa46 min
Jun 13, 9:34 AM CDTSpecial Weather StatementDDCHaskell41 min
Jun 13, 10:48 AM CDTSpecial Weather StatementDDCFord42 min
Jun 13, 11:04 AM CDTSevere Thunderstorm WarningDDCClark, Meade41 min
Jun 13, 11:55 AM CDTSpecial Weather StatementDDCClark50 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.